MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MINN NEURO RENEGADE HI FLO 150/10; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC - MINN NEURO RENEGADE HI FLO 150/10; CATHETER, CONTINUOUS FLUSH
Catalog Number M003182900US0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The catheter was stretched on its proximal shaft.The catheter was examined before decontamination and it was observed that the catheter was jammed in the dispenser coil.The dispenser coil was flushed and the catheter was pulled out of the dispenser coil without any difficulties.Visual and microscopic examination of the returned device found that the catheter was severely stretched on proximal shaft at 12.5 cm distal to strain relief, the catheter outer shaft was separated, and the catheter inner braided shaft was stretched.Per the device dfu, "gently remove the microcatheter from the dispenser coil and inspect the microcatheter prior to use to verify that it is undamaged." the analyzed anomalies are indicative of difficulties removing the catheter from the dispenser hoop.It appears that the catheter was pulled out of the dispenser hoop with force, causing the analyzed anomalies.Therefore, an assignable cause of user error has been assigned to the analyzed anomalies.
 
Event or Problem Description
Based on the investigation of the returned product, it was found that the catheter shaft was broken.There was no patient involvement.

Brand Name
NEURO RENEGADE HI FLO 150/10
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC - MINN
one scimed place
maple grove MN 55311
MDR Report Key6748074
Report Number3008853977-2017-00015
Device Sequence Number19000400
Product Code KRA
UDI-Device Identifier08714729767510
UDI-Public(01)08714729767510(17)190531(10)19427609
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K000177
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberM003182900US0
Device Lot Number19427609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2017
Initial Report FDA Received Date07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1